Alert archive / Montana / Special Weather Statements in 2016
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 7, 2016, 5:13 PM MDT for Lake County, Montana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 5:13 PM MDT (23:13 UTC)
- Expired
- Aug 7, 2016, 5:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Missoula, MT
County Lake County, MT
The radar
The Missoula radar (KMSX), 41 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2967 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997 WWUS85 KMSO 072313 SPSMSO SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 513 PM MDT SUN AUG 7 2016 MTZ002-003-043-072345- POTOMAC/SEELEY LAKE REGION MT-FLATHEAD/MISSION VALLEYS MT- WEST GLACIER REGION MT- 513 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FLATHEAD... NORTHEASTERN MISSOULA...NORTHWESTERN POWELL AND SOUTHEASTERN LAKE COUNTIES UNTIL 545 PM MDT... AT 513 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF ST. IGNATIUS...OR 29 MILES SOUTH OF POLSON...MOVING NORTHEAST AT 55 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. BRIEF HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ST. IGNATIUS...CONDON...SALMON PRAIRIE...FORT CONNAH AND KICKING HORSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4712 11383 4734 11420 4778 11367 4748 11319 TIME...MOT...LOC 2313Z 223DEG 49KT 4730 11393 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:49 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 7, 2:49 PM MDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
249 PM MDT Sun Aug 7 2016
...Strong thunderstorms this afternoon and evening for western
Montana...
.DISCUSSION...A few strong thunderstorms have already developed
this afternoon across SW and NW Montana, creating 30-40mph wind
gusts and small hail. Further development will be possible in
those locations this evening. Mid and upper level clouds that
moved into west-central Montana late this morning has kept most
thunderstorm development at bay for the time being. Some clearing
in the next couple hours may help temperatures increase, which
will increase the possibility for development, however the best
locations for strong storms will be NW and SW Montana.
These thunderstorms have much more moisture associated with them
compared to the ones yesterday evening. As such, brief heavy rain
is likely if caught under one of the stronger cores. One
particular location of concern is Glacier National Park this
evening. Strong thunderstorms are expected in that area around
5pm, lasting through later this evening. If one of these storms
tracks over the Going To The Sun Road, rock and debris flows will
be a concern. Therefore, the flash flood watch remains in effect
until 8PM.
Showers and thunderstorms will diminish and move east out of the
region after sunset this evening, with skies clearing by sunrise
Monday morning. Valleys that do receive rain today, could see
patchy fog for a couple hours after sunrise.
After a short break in the active weather, isolated showers and
thunderstorms will develop late Monday afternoon and evening ahead
of an approaching low pressure system. More widespread rain
showers will move in as this slow system moves over the Northern
Rockies through mid week. Many areas could see a prolonged period
of beneficial light rain. High temperatures will also run 5-10
degrees below normal for this time of year.
By the end of this week, a ridge of high pressure will begin to
build over the area, which will push the low pressure system out
of the area and allow for a warmer and drier pattern to return.
&&
.AVIATION...A mixed bag of aviation impacts is expected for all
terminals through about 08/0600Z. Most locations will, if not
already, see impacts from vicinity thunderstorms or will be
directly hit by thunderstorms through 08/0200Z. The most common
impacts will be erratic and gusty outflow winds, abundant
lightning, and heavy rainfall that may lower visibility
temporarily. Once this system loses daytime heating and all
initiating atmospheric factors, convective activity will
diminish. Expect much improved conditions through Monday
afternoon.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Flash Flood Watch until 8 PM MDT this evening West Glacier
Region.
ID...&&In the hours before
Special weather statement, Aug 7, 1:18 PM MDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
118 PM MDT SUN AUG 7 2016
MTZ006-007-072030-
BITTERROOT/SAPPHIRE MOUNTAINS MT-BUTTE/BLACKFOOT REGION MT-
118 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR DEER LODGE...SOUTHEASTERN
RAVALLI...SOUTHEASTERN GRANITE...SOUTH CENTRAL POWELL AND
NORTHWESTERN SILVER BOW COUNTIES UNTIL 230 PM MDT...
AT 117 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES NORTHEAST OF WISDOM...OR 25 MILES SOUTHWEST OF
ANACONDA...MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. IN ADDITION, HEAVY DOWNPOURS MAY CREATE LOCALIZED MINOR
FLOODING, ESPECIALLY IN HISTORICALLY-SUSCEPTIBLE AREAS.
LOCATIONS IMPACTED INCLUDE...
DEER LODGE...ANACONDA...BUTTE...SILVER BOW...WALKERVILLE...WEST
VALLEY...GREGSON HOT SPRINGS...GARRISON...GALEN...WARM SPRINGS...
CRACKERVILLE...LOST CREEK...NISSLER...RAMSAY...FISHTRAP...OPPORTUNITY
AND RACETRACK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4582 11301 4588 11310 4589 11316 4582 11328
4580 11335 4587 11346 4592 11349 4592 11353
4593 11349 4594 11350 4656 11285 4632 11254
4624 11260 4618 11257 4618 11251 4613 11252
4610 11247 4605 11248 4602 11244 4598 11244
TIME...MOT...LOC 1917Z 228DEG 39KT 4585 11330Special weather statement, Aug 7, 2:43 PM MDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 243 PM MDT SUN AUG 7 2016 MTZ001-072215- KOOTENAI/CABINET REGION MT- 243 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 415 PM MDT... AT 242 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES SOUTHEAST OF LIBBY...MOVING NORTH AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. IN ADDITION, BRIEF BUT HEAVY RAINFALL COULD ALSO OCCUR WITH ANY STORM THAT DEVELOPS AND CONTINUES. MINOR LOCALIZED FLOODING MAY RESULT. LOCATIONS IMPACTED INCLUDE... LIBBY AND KOOTENAI FALLS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4813 11517 4807 11542 4859 11599 4871 11503 TIME...MOT...LOC 2042Z 170DEG 16KT 4819 11533
Special weather statement, Aug 7, 3:46 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
346 PM MDT SUN AUG 7 2016
MTZ007-072245-
BUTTE/BLACKFOOT REGION MT-
346 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DEER LODGE...SOUTHEASTERN
POWELL AND SILVER BOW COUNTIES UNTIL 445 PM MDT...
AT 345 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GREGSON HOT SPRINGS...OR 10 MILES WEST OF BUTTE...MOVING NORTHEAST AT
65 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. IN ADDITION: BRIEF, HEAVY RAINFALL COULD OCCUR WITH ANY
STORMS THAT DEVELOP, SO MINOR LOCALIZED FLOODING IS POSSIBLE,
INCLUDING MINOR URBAN FLOODING IN THE CITY OF BUTTE.
LOCATIONS IMPACTED INCLUDE...
DEER LODGE...ANACONDA...BUTTE...SILVER BOW...WALKERVILLE...GREGSON
HOT SPRINGS...GALEN...WARM SPRINGS...DIVIDE...BLOSSBURG...
CRACKERVILLE...LOST CREEK...NISSLER...RAMSAY...ELLISTON...
OPPORTUNITY...JANNEY...AVON...RACETRACK AND DEWEY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4576 11250 4568 11255 4563 11269 4575 11276
4581 11300 4588 11310 4588 11319 4676 11254
4670 11253 4670 11241 4666 11240 4665 11231
4652 11230 4642 11231 4633 11245 4633 11253
4624 11260 4610 11247 4585 11243 4575 11219
TIME...MOT...LOC 2145Z 210DEG 57KT 4600 11276Local storm report, Aug 7, 4:15 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
415 PM MDT SUN AUG 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 2 SW NEWCOMB 45.90N 112.55W
08/07/2016 E1.00 INCH SILVER BOW MT TRAINED SPOTTER
OVER 1 INCH HAIL FALLING STARTING AT 4:06PM
MDT. STILL FALLING AT 4:11PM.
&&
LVSpecial weather statement, Aug 7, 4:43 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 443 PM MDT SUN AUG 7 2016 MTZ003>005-043-072315- POTOMAC/SEELEY LAKE REGION MT-MISSOULA/BITTERROOT VALLEYS MT- FLATHEAD/MISSION VALLEYS MT-LOWER CLARK FORK REGION MT- 443 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MISSOULA AND SOUTH CENTRAL LAKE COUNTIES UNTIL 515 PM MDT... AT 441 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR EVARO...OR 14 MILES NORTH OF MISSOULA...MOVING NORTHEAST AT 40 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EVARO AND ARLEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4696 11408 4707 11426 4739 11391 4721 11361 TIME...MOT...LOC 2241Z 223DEG 34KT 4708 11408
Special weather statement, Aug 7, 5:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 513 PM MDT SUN AUG 7 2016 MTZ002-003-043-072345- POTOMAC/SEELEY LAKE REGION MT-FLATHEAD/MISSION VALLEYS MT- WEST GLACIER REGION MT- 513 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FLATHEAD... NORTHEASTERN MISSOULA...NORTHWESTERN POWELL AND SOUTHEASTERN LAKE COUNTIES UNTIL 545 PM MDT... AT 513 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF ST. IGNATIUS...OR 29 MILES SOUTH OF POLSON...MOVING NORTHEAST AT 55 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. BRIEF HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ST. IGNATIUS...CONDON...SALMON PRAIRIE...FORT CONNAH AND KICKING HORSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4712 11383 4734 11420 4778 11367 4748 11319 TIME...MOT...LOC 2313Z 223DEG 49KT 4730 11393
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:18 PM MDT | Special Weather Statement | MSO | Lincoln | 42 min |
| Aug 7, 2:43 PM MDT | Special Weather Statement | MSO | Lincoln | 92 min |
| Aug 7, 3:46 PM MDT | Special Weather Statement | MSO | Silver Bow | 59 min |
| Aug 7, 3:59 PM MDT | Severe Thunderstorm Warning | MSO | Silver Bow | 46 min |
| Aug 7, 4:43 PM MDT | Special Weather Statement | MSO | Missoula | 32 min |
| Aug 7, 5:16 PM MDT | Special Weather Statement | MSO | Missoula | 29 min |
| Aug 6, 8:14 PM MDT | Special Weather Statement | MSO | Idaho | 31 min |
| Aug 7, 11:44 AM MDT | Special Weather Statement | MSO | Lemhi | 31 min |
| Aug 7, 1:30 PM MDT | Areal Flood Advisory | MSO | Lemhi | 4 hr |
Nearby
Special Weather Statements in Montana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.